Hypothyroid and tingling lip

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 945
   Posted 5/12/2010 10:08 PM (GMT -7)   
Okay i am hypothyroid - on synthroid - but i must say my doctor prescribes me .50 mcgs and i take that amount - then start feeling like my heart beats faster and feel more anxious after a few months - but my tsh is normal - around 2.2 - so i start taking half and feel better with heartrate, etc. but now my top lip (part of it) was tingling today and my the back part of my tongue felt tingly too. my sister who is a nurse asked me "have you been messing with your thyroid meds again? " i said yes and she said duh. not sure she meant that was reaction to the synthroid or a symptom of not taking enough she just said ask your doc. well my doc was out today so i won't hear back from his nurse until tomorrow. it has stopped now - kind of off and on. but it sent me into a full blown panic attack at work today. sheesh!!

anyone else have this symptom when they are not taking enough synthroid? or feel anxious when you take more than want to?
i think my body's norm is higher than what my doc thinks it should be. like when my tsh is around 4.0 i feel the best but not sure they can prescribe me between .25 and .50 mcgs.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12557
   Posted 5/13/2010 5:16 PM (GMT -7)   
Don't play around with your meds!
If it doesn't feel right get a blood test. It takes weeks for the level to stablizes. If you fool with the medication dose the doctor doesn't know the right dose to give you.

They first overdosed me. I was fine for a couple of weeks then started feeling bad again. I went back and he lowered it. I thought it needed to go higher, I was wrong. When I went back again he said all was normal again and I felt better.

Joy

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 945
   Posted 5/13/2010 5:50 PM (GMT -7)   
what do you take? when he checks your levels does he only check t4? or both and antibodies? i have hashimotos -

i take synthroid - used to take levoxyl - thnk they are the same thing.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12557
   Posted 5/14/2010 2:47 PM (GMT -7)   
Both are the same. Mine is levoxyl 75mg.

My old doctor just ran the one test and it kept saying you're normal.
My new doctor (he was a second opinion) did a full panel and said you're not normal.
I asked if mine was hashimotos and they said my thyroid wasn't swollen, so the answer is no.

Joy

melt22
New Member


Date Joined May 2010
Total Posts : 16
   Posted 5/27/2010 1:36 PM (GMT -7)   
  I am also hypothyroid and  every now and then I experience tingling in my lower lip, I told my  doctor about it and he told me that could be from stress. I take levoxyl 100mg. So I watched when I got all stressed out and it would flare up.

Rent a wreck
Regular Member


Date Joined May 2010
Total Posts : 43
   Posted 6/1/2010 9:36 AM (GMT -7)   
I had a total thyroidectomy 12/09 and am still struggling to stabilize my levels. One thing my doc told me is to NEVER take generic synthroid as different companies use different additives that can affect the dosaging. Even though it costs more for Synthroid, it is worth knowing you are getting the right dosage. The tingling of your lip can also be your calcium level being too low. when it happens try chewing a couple of tums and see if it helps.

melt22
New Member


Date Joined May 2010
Total Posts : 16
   Posted 6/1/2010 9:48 AM (GMT -7)   
Your right! I take levoxyl  name brand as I have tried the generic and I coughed my head off for a year before it dawned on me what was wrong.  I told my doctor about it he wanted me to get  chest x ray, nothing was wrong, I eliminated some supplements I was taking and still had the coughing only one left that could be doing it, after I told my doc about it he said sometimes the coating on the pill can make you cough. Now I find any food that I am allergic to will make me cough. I have been taking calc/vitamin D and I haven't noticed any lip tingling. I will keep taking that. I have also  noticed my bones hurting more, you might be right on the low calcium. My one  toe is curling, and one of my toes is trying to hide under the other one. It is almost time for a bone density scan.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12557
   Posted 6/1/2010 1:04 PM (GMT -7)   
Ouch! Ask your doc for a calcium level test, too.

Joy

melt22
New Member


Date Joined May 2010
Total Posts : 16
   Posted 6/1/2010 2:05 PM (GMT -7)   
I'm not positive but I think when he checks my thyroid level each year he checks that too. Cause I saw it on my test results once. But I will mention that to him next time

Thanks!
Mel

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12557
   Posted 6/4/2010 8:29 PM (GMT -7)   
hazel,
I just read about a a different type of thyroid problem...hypoparathyroidism.
It can cause a fall in calcium levels which causes tingling in hands, feet, and around the mouth.
If it continues you will get severe muscle spasms.

Joy
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, November 28, 2014 3:32 AM (GMT -7)
There are a total of 2,279,826 posts in 253,390 threads.
View Active Threads


Who's Online
This forum has 158757 registered members. Please welcome our newest member, tlsalsdud8871.
219 Guest(s), 6 Registered Member(s) are currently online.  Details
tlsalsdud8871, Franchot, heartdoctor, CT 2014, xy123, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer